×

zbMATH — the first resource for mathematics

Seasonally perturbed prey-predator system with predator-dependent functional response. (English) Zbl 1068.92045
Summary: The effect of seasonality on a prey–predator model with predator-dependent trophic function is investigated analytically as well as numerically. The effect of periodic variations is considered on two different parameters of the system: the growth rate of prey and the death rate of the predators. The two parameters may not be in the same phase. The behavior of the system is simulated and bifurcation diagrams are obtained for different parameters. The results show that seasonality in two different parameters with or without phase difference can give rise to multiple attractors, including chaos, with variations in critical parameters.

MSC:
92D40 Ecology
34C28 Complex behavior and chaotic systems of ordinary differential equations
34C60 Qualitative investigation and simulation of ordinary differential equation models
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Arditi, R.; Ginzbing, L.R., Coupling in predator – prey dynamics: ratio dependence, J. theor. biol., 139, 311-326, (1989)
[2] Hassell, M.P.; Varley, G.C., New inductive population model for insect parasites and it’s bearing on biological control, Nature, 223, 1133-1137, (1969)
[3] Beddington, J.R., Mutual interference between parasites or predators and its effect on searching efficiency, J. anim. ecol., 44, 331-340, (1975)
[4] DeAngelis, D.L.; Goldstein, R.A.; O’Neill, R.V., A model for trophic interactions, Ecology, 56, 881-892, (1975)
[5] Sabin, G.C.W.; Summer, D., Chaos in a periodically forced predator – prey ecosystem model, Math. biosci., 113, 91-113, (1993) · Zbl 0767.92028
[6] Rinaldi, S.; Muratori, S.; Kuznetsov, Yu.A., Multiple attractors, catastrophes and chaos in seasonally perturbed predator – prey communities, Bull. math. biol., 55, 15-35, (1993) · Zbl 0756.92026
[7] Ives, A.R.; Gross, K.; Jansen, V.A.A., Periodic mortality events in predator – prey systems, Ecology, 81, 12, 3330-3340, (2000)
[8] Upadhyay, R.K.; Rai, V.; Iyengar, S.R.K., How do ecosystems respond to external perturbations?, Chaos, solitons & fractals, 11, 1963-1982, (2000) · Zbl 0985.37105
[9] Gakkhar, S.; Naji, R.K., Chaos in seasonally perturbed ratio-dependent prey – predator system, Chaos, solitons & fractals, 15, 107-118, (2003) · Zbl 1033.92026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.